The Naked Scientists

The Naked Scientists Forum

Author Topic: Red spots  (Read 10364 times)

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Red spots
« on: 01/03/2006 19:29:18 »

I have some tiny red spots that bleed like crazy if i scratch them,
i have had them for ages, they leave a mark like a freckle, can any
one say what they are[?]

A born optomist


 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Red spots
« Reply #1 on: 01/03/2006 20:38:31 »
Robin..where are they ? arms ? legs ? etc..do they fade and then come back ?...you say you've had them for ages ?..how long ?..weeks, months ? years ?..are they itchy ? are they raised ?..in other words are they just visible or can you feel them too ?...I'm curious because I may have something similar ?

Men are the same as women.... just inside out !!
 

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Re: Red spots
« Reply #2 on: 01/03/2006 21:01:18 »
Hi Neil, i have had them for years, they are no bigger than a pin head and are slightly raised,
i have them on arms and legs, not many, some bleed just a little, others make you think you have
cut your self, they are not itchy and give no feeling at all. after some
time they fade into some thing akin to a freckle.

A born optomist
« Last Edit: 01/03/2006 21:05:17 by wolram »
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Red spots
« Reply #3 on: 01/03/2006 21:28:49 »
Hi Robin,

Mine are similar but the size of a large freckle...I've also had them years, generally they are pink and then fade to be skin coloured and then change back to pinkish colour. I did go the doctor a couple of years ago and he said it was quite a common infection and should eventually go...but I think I will return to see what's going on, as I'm not too sure if his diagnosis was correct. Perhaps you also visit your GP, or pop into your chemist and have a chat with the pharmacist.

It does sound as what you and I have are slightly different but maybe related. It could be an allergy to anything from the materials in some clothes, the detergent used in the washing machine or soaps that you may use...even foods that you may eat.

What we need is a passing  dermatologist to leave some skin orientated suggestions.

Sorry I couldn't be more help...hope you resolve it.

Men are the same as women.... just inside out !!
 

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Re: Red spots
« Reply #4 on: 01/03/2006 22:02:37 »
No mind Neil, you are a good chap, and yes a dermi whatsit would be cool, please.

A born optomist
 

ROBERT

  • Guest
Re: Red spots
« Reply #5 on: 06/03/2006 17:32:35 »
Here is a comprehensive dermatology images site,
see if you can identify your skin problem from the images.
http://www.lib.uiowa.edu/hardin/md/dermpictures.html

Warning: viewing these images may give you spots before your eyes  :)
« Last Edit: 06/03/2006 17:38:33 by ROBERT »
 

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Re: Red spots
« Reply #6 on: 07/03/2006 19:48:41 »
quote:
Originally posted by ROBERT

Here is a comprehensive dermatology images site,
see if you can identify your skin problem from the images.
http://www.lib.uiowa.edu/hardin/md/dermpictures.html

Warning: viewing these images may give you spots before your eyes  :)


Robert i can find nothing here, they all want some other symptoms, and
i have none.

A born optomist
 

ROBERT

  • Guest
Re: Red spots
« Reply #7 on: 08/03/2006 16:48:03 »
The description "tiny red spots which bleed profusely when scratched"
is consistent with the petechiae of thrombocytopenia.
Thrombocytopenia can be caused by vitamin K deficiency, (not eating your greens),
or by a range of medications, including Aspirin.
It can also happen for unknown reasons: "Idiopathic ThromboCytopenia (ITC)".
« Last Edit: 08/03/2006 16:52:24 by ROBERT »
 

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Re: Red spots
« Reply #8 on: 09/03/2006 16:10:05 »
quote:
Originally posted by ROBERT

The description "tiny red spots which bleed profusely when scratched"
is consistent with the petechiae of thrombocytopenia.
Thrombocytopenia can be caused by vitamin K deficiency, (not eating your greens),
or by a range of medications, including Aspirin.
It can also happen for unknown reasons: "Idiopathic ThromboCytopenia (ITC)".


Thank you very much for your help Robert, i guess i should go to the
doctors, but i am all ways scared of them, i know it is irrational, i
mean i have a high tolerance for pain, it is just the embaressment,
why is it all ways a nurse that does the testing? and why do they treat you as a big kid.
I spent 3 months in hospital with a shattered pelvice, broken leg
and smashed ankle, the worst pain was not being able to use a proper
toilet.

A born optomist
 

ROBERT

  • Guest
Re: Red spots
« Reply #9 on: 14/03/2006 10:51:24 »
quote:
Originally posted by wolram

I spent 3 months in hospital with a shattered pelvice, broken leg
and smashed ankle



Hi Wolram,
many medications can cause thrombocytopenia including the analgesic (painkiller) Naproxen (Anaprox, Naprelan, Naprosyn) which is given to people who have broken bones.
"  thrombocytopenia warrants further evaluation and may require discontinuation of drug (Naproxen) ".

If you are taking any medication you should definitely mention this rash to you doctor.
« Last Edit: 14/03/2006 10:58:17 by ROBERT »
 

Offline wolram

  • Sr. Member
  • ****
  • Posts: 103
    • View Profile
Re: Red spots
« Reply #10 on: 14/03/2006 19:40:51 »

Oh, sugar, thanks robert, i will go see the , i will go see, the doc, nurse.

A born optomist
 

The Naked Scientists Forum

Re: Red spots
« Reply #10 on: 14/03/2006 19:40:51 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums
 
Login
Login with username, password and session length